Vermont, 2009Flash Flood and Hail in Vermont, June 15, 2009
June 15, 2009 · NWS ALY · 2 events in 1 county or zone
The combination of a passing upper level trough, and unusually cold air in the mid and upper levels of the atmosphere, led to the development of numerous thunderstorms across southern Vermont, many of which contained large quantities of hail. The thunderstorms developed during the afternoon hours, and continued through early evening on Monday June 15th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of a passing upper level trough, and unusually cold air in the mid and upper levels of the atmosphere, led to the development of numerous thunderstorms across southern Vermont, many of which contained large quantities of hail. The thunderstorms developed during the afternoon hours, and continued through early evening on Monday June 15th.
In addition, some thunderstorms were slow moving, and produced locally very intense rainfall rates. This led to flash flooding in some areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 15, 12:47 PM EST, 38 minutes earlier.
Area forecast discussion, Jun 15, 12:47 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
147 PM EDT MON JUN 15 2009
.SYNOPSIS...
ANOTHER IN A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE OVER THE
REGION TODAY TRIGGERING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS.
HIGH PRESSURE WILL THEN BUILD IN FOR THE MID WEEK. HOWEVER UNSETTLED
WEATHER WILL RETURN BY THE END OF THE WORK WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE EMBEDDED SHORT WAVE THAT BROUGHT SHOWERS/THUNDERSTORMS TO THE
REGION...WITH A FEW REPORTS OF >2 OF RAIN...HAS TRACKED EAST. THE
NEXT SHORT WAVE SEEN IN THE H2O VAPOR IMAGERY THIS MORNING ACROSS
EASTERN LAKE ONTARIO WILL APPROACH THE REGION TODAY. BASED ON 12Z
SOUNDINGS...THE COLD POOL AT 500MB WAS ANALYZED AROUND -20C WITH A
MID LEVEL DRY AIR BETWEEN 500-700MB. WHILE PWATS ARE NOT EXPECTED
TO BE TOO MUCH HIGHER THAN 1 INCH...WITH STEERING FLOW ALOFT QUITE
LIGHT...COULD SEE ADDITIONAL FLOODING CONCERNS /MINOR FLOODING AT
THE CURRENT TIME/. FORECAST CAPES APPEAR TO BE AROUND 1000 J/KG IF
WE ARE ABLE TO GET ENOUGH HEATING. BASED ON THE 1KM VIS...SEEMS THE
HUDSON RIVER VALLEY AND POINTS EAST REMAIN UNDER THE BLANKET OF
STRATUS WITH MOSUNNY CONDITIONS FOR PORTIONS OF THE
CATSKILLS...MOHAWK VALLEY AND EASTERN DACKS. GOES EAST RSO WAS
REQUESTED AND WILL BE AVAILABLE SHORTLY. WET BULB ZERO HEIGHTS ARE
RATHER LOW 7-8K FEET SO THUNDERSTORMS WILL BE CAPABLE TO PRODUCE
SOME HAIL.
REMAINDER OF THE DISCUSSION FOLLOWS...
NEXT SHORT WAVE/UPPER LEVEL TROUGH HEADING OUR WAY...ITS PUSHING
ACROSS THE EASTERN GREAT LAKES. UPPER TROUGH AXIS WILL MOVE OFFSHORE
LATE TONIGHT. THE GFS KEEPS THE UPPER TROUGH OPEN AND PROGRESSIVE
WHILE THE NAM CLOSES OFF A LOW. MODEL CONSENSUS SUPPORTS THE GFS.
CONVECTION WAS PERSISTENT THROUGH THE EARLY MORNING HOURS AND HAS
NOT CLEAR THE FORECAST AREA YET. WILL KEEP LINGER POP TO HANDLE.
WE WILL HAVE A NULL BEFORE THE NEXT ROUND OF CONVECTION FIRES
TODAY. CONVECTION MOVING ACROSS LAKE ONTARIO INTO THE TUG HILL. WITH
UPPER LEVELS COOLING TO -18 TO -20 DEGREES CELSIUS AT 500 MB LAPSE
RATES WILL BECOME STEEP AT 6.5-7.0 C/KM WITH DAYTIME HEATING. THIS
ALONG WITH MODEST FORECAST MODEL CAPE OF AROUND 1000 J/KG...SOME
STRONG THUNDERSTORMS ARE POSSIBLE. DEEP LAYER SHEAR WEAK SO MAIN
THREAT WILL BE HAIL. ALSO WITH WEAK MID LEVEL FLOW STORMS WILL BE
SLOW MOVING AND WITH PRECIPITABLE WATER VALUES AROUND AN INCH
HEAVY DOWNPOURS WILL ACCOMPANY STORMS (REFER TO HYDROLOGY SECTION
FOR MORE DETAILS). WILL MENTION THREATS IN HAZARDOUS WEATHER
OUTLOOK. THREAT FOR CONVECTION WILL DIMINISH THROUGH THE EVENING
WITH DECREASING POPS. HOWEVER...PATCHY FOG WILL DEVELOP.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
RIDGE BUILDS IN TUESDAY HOWEVER WITH LINGERING MOISTURE AND
DAYTIME HEATING CAN COMPLETELY RULE OUT CHANCE OF CONVECTION
ACROSS THE HIGHER TERRAIN DURING THE AFTERNOON SO HAVE A 20 POP.
OTHERWISE...HEIGHTS RISE AND SURFACE RIDGE OVER NORTHERN NEW
ENGLAND BUILDS IN. DRY TUESDAY NIGHT INTO WEDNESDAY NIGHT AS RIDGE
DOMINATES. TEMPERATURES WILL MODERATE WITH HIGHS AROUND 80 DEGREES
FORECAST FOR THE THE HUDSON AND MOHAWK RIVER VALLEYS.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
WEATHER PATTERN RETURNS TO UNSETTLED AS WE HEAD INTO THE WEEKEND.
MODELS ARE IN AGREEMENT THAT THE LONGWAVE TROUGH RETURNS TO THE
GREAT LAKES REGION AND THE NORTHEAST AND THE PATTERN AMPLIFIES OVER
THE CONUS OVER THE WEEKEND. THE DIFFERENCES ARE IN THE TIMING AND
AMPLITUDE OF THE INDIVIDUAL SHORT WAVES MOVING THROUGH THE FLOW.
RIDGING ALOFT IS FORECAST FOR FRIDAY HOWEVER TROUGH WILL REMAIN IN
PLACE AT LOWER LEVELS. STRONG NORTHERN STREAM SHORT WAVE WILL DIG
TROUGH OVER THE GREAT LAKES REGION AND THE NORTHEAST OVER THE
WEEKEND. THE MODELS INDICATE A CUT OFF LOW WILL FORM BY THE END OF
THE WEEKEND WHICH COULD PERSIST INTO EARLY NEXT WEEK.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
CONVECTION WILL CONTINUE ACROSS EASTERN NY AND ADJACENT WESTERN
NEW ENGLAND THROUGH THE REST OF THE AFTERNOON AND INTO EARLY
EVENING HOURS. SHOWERS AND STORMS ARE GENERALLY MOVING EASTWARD
WITH INDIVIDUAL STORM MOTION TAKING A MORE SOUTHERLY TRACK. VFR
CONDITIONS EXPECTED THROUGH THE AFTERNOON...EXCEPT WITHIN SHOWERS
AND STORMS WHERE MVFR CIGS AND VSBYS ARE LIKELY WITH HEAVY
RAINFALL.
WITH HIGH PRESSURE BUILDING IN OVERNIGHT...RADIATION FOG COULD
DEVELOP. AFTER MIDNIGHT...MVFR CIGS AND VSBYS EXPECTED AT ALL
TERMINALS DURING THROUGH TUESDAY MORNING.
SOUTHERLY WINDS 4-7KTS WILL BECOME LIGHT TO CALM OVERNIGHT AND
REMAIN LIGHT THROUGH LATE TUESDAY MORNING.
OUTLOOK...
TUE-WED...MAINLY VFR...POSSIBLE MVFR/IFR EARLY MORNING.
THU-SAT...VFR...CHC MVFR ASSOC WITH -SHRA.
&&
.HYDROLOGY...
SHOWERS AND THUNDERSTORMS MOVED THROUGH MUCH OF THE AREA SUNDAY
NIGHT INTO THIS MORNING...WITH RAINFALL AMOUNTS OF GENERALLY ONE
QUARTER TO THREE QUARTERS OF AN INCH. HOWEVER...WHERE SLOW MOVING
THUNDERSTORMS PRODUCED HEAVY RAINFALL...ONE TO TWO INCHES OF RAIN
OCCURRED ACROSS NARROW BANDS IN ALBANY...RENSSELAER...COLUMBIA...
ULSTER AND DUTCHESS COUNTIES. SO FAR ONLY MINOR RISES HAVE OCCURRED
ON MAIN STEM RIVERS.
ADDITIONAL RAINFALL WILL OCCUR TODAY...AS SHOWERS AND THUNDERSTORMS
ARE LIKELY ASSOCIATED WITH A DISTURBANCE MOVING THROUGH. ONCE AGAIN
HEAVY RAINFALL IS POSSIBLE...AS THE SHOWERS AND STORMS WILL BE SLOW
MOVING. MINOR URBAN AND SMALL STREAM FLOODING IS POSSIBLE...AND
ISOLATED FLASH FLOODING MAY OCCUR ESPECIALLY ACROSS HIGHER TERRAIN
OR URBAN AREAS. WHERE CONVECTION OCCURS...RAINFALL AMOUNTS OF ONE
HALF TO ONE INCH WILL OCCUR...ALTHOUGH HIGHER AMOUNTS EXCEEDING TWO
INCHES WILL BE POSSIBLE IN SLOW MOVING THUNDERSTORMS. THERE WILL BE
SOME WITHIN BANK RISES ON MAIN STEM RIVERS.
MAINLY DRY WEATHER IS EXPECTED TUESDAY AND WEDNESDAY...HOWEVER
CHANCES FOR RAINFALL INCREASE THURSDAY INTO FRIDAY...AS A WARM FRONT
APPROACHES.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...KGS
HYDROLOGY...
Hazardous weather outlook, Jun 15, 3:39 AM EST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
439 AM EDT MON JUN 15 2009
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-161100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
439 AM EDT MON JUN 15 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS TODAY AS ANOTHER UPPER LEVEL
DISTURBANCE MOVES OVER THE REGION. THE STORMS WILL BE SLOW MOVERS
AND WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS WHICH COULD LEAD
TO MINOR URBAN AND SMALL STREAM FLOODING AND EVEN ISOLATED FLASH
FLOODING. ALSO...SOME THUNDERSTORMS MAY PRODUCE SMALL HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 15, 11:34 AM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1234 PM EDT MON JUN 15 2009
VTZ013>015-151715-
BENNINGTON VT-EASTERN WINDHAM VT-WESTERN WINDHAM VT-
1234 PM EDT MON JUN 15 2009
...A STRONG THUNDERSTORM IN BENNINGTON AND WINDHAM COUNTIES...
AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR STRATTON...
OR ABOUT OVER STRATTON...AND MOVING NORTHEAST AT 5 MPH.
THE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTH OF LONDONDERRY AND 9 MILES NORTHWEST OF TOWNSHEND BY
115 PM EDT
IN ADDITION TO HAIL AND HEAVY RAINFALL...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
BGM
Special weather statement, Jun 15, 11:55 AM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1255 PM EDT MON JUN 15 2009
NYZ042-043-151730-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-
1255 PM EDT MON JUN 15 2009
...STRONG THUNDERSTORMS IN WARREN AND WASHINGTON COUNTIES...
AT 1251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL. THESE
STORMS WERE LOCATED BETWEEN BOLTON LANDING AND WHITEHALL. THE STORMS
WERE MOVING EAST AT 10 MPH.
THE THUNDERSTORM WILL BE NEAR...
BOLTON LANDING BY 110 PM EDT
8 MILES WEST OF WHITEHALL BY 130 PM EDT
IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF ON OR NEAR LAKE GEORGE GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM.
OKEEFE
Local storm report, Jun 15, 12:02 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
102 PM EDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM HAIL KERHONKSON 41.78N 74.30W
06/15/2009 E0.75 INCH ULSTER NY TRAINED SPOTTER
&&
ROKEEFESpecial weather statement, Jun 15, 12:15 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
115 PM EDT MON JUN 15 2009
NYZ063-064-151745-
EASTERN ULSTER NY-WESTERN ULSTER NY-
115 PM EDT MON JUN 15 2009
...A STRONG THUNDERSTORM IN ULSTER COUNTY...
AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR MOUNT
TREMPER...OR ABOUT 9 MILES SOUTH OF HUNTER...AND MOVING SOUTHEAST AT
5 MPH.
THE THUNDERSTORM WILL BE NEAR...
KENNETH L WILSON CAMPGROUND...WOODSTOCK AND WEST HURLEY BY 145 PM EDT
THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
BGM
Special weather statement, Jun 15, 12:33 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
133 PM EDT MON JUN 15 2009
NYZ042-043-083-151815-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-NORTHERN WASHINGTON NY-
133 PM EDT MON JUN 15 2009
...STRONG THUNDERSTORMS IN WARREN AND WASHINGTON COUNTIES...
AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL. THIS
STORM WAS LOCATED NEAR BOLTON LANDING...OR ABOUT 8 MILES NORTHEAST OF
LAKE GEORGE VILLAGE...AND MOVING EAST AT 10 MPH.
THESE THUNDERSTORMS WILL BE NEAR...
COMSTOCK AND WHITEHALL BY 215 PM EDT
IF ON OR NEAR LAKE GEORGE GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM.
Special weather statement, Jun 15, 1:19 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
219 PM EDT MON JUN 15 2009
MAZ001-025-151845-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
219 PM EDT MON JUN 15 2009
...A STRONG THUNDERSTORM IN BERKSHIRE COUNTY...
AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING. THIS STORM WAS LOCATED NEAR LENOX...OR ABOUT 9 MILES
SOUTHWEST OF PITTSFIELD...AND MOVING EAST AT 10 MPH.
THE THUNDERSTORM WILL BE NEAR...
LENOX BY 240 PM EDT
LEE BY 245 PM EDT
IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
BGM
Hail, Bennington
- When
- June 15, 1:25 PM EST to 1:35 PM EST
- Where
- Bennington County, 0.86 mi SE of Bennington
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 42.870, -73.190
Quarter size hail was measured at the Bennington Morse State Airport in Bennington during a thunderstorm. In addition, nickel to quarter size hail was also reported in the city of Bennington.
Flash Flood, Bennington
- When
- June 15, 2:00 PM EST to 6:00 PM EST
- Where
- Bennington County, 0.86 mi SE of Bennington to 1.2 mi SW of Bennington
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 42.870, -73.190
Cars were reported stalled in flood waters in downtown Bennington due to flash flooding from heavy rainfall.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, June 15, 2009$1.7 million · EF2 · 47 events
- Tornadoes and Flash Flooding in Kansas, June 15 to 16, 2009$1.2 million · EF0 · 92 events
- Tornadoes and Hail in Colorado, June 15, 20091 injured · $195,000 · EF2 · 18 events
- Tornado and Flash Flooding in Missouri, June 15 to 16, 2009$455,000 · EF1 · 75 events
- Tornadoes and Hail in Nebraska, June 15, 2009$3.2 million · EF0 · 20 events
- Flash Flooding and Hail in Alabama, June 15 to 16, 2009$671,000 · 3.75 in hail · 50 events
- Flash Flooding and Hail in North Dakota, June 15 to 16, 2009$2.9 million · 1.75 in hail · 14 events
- Flash Flood and Hail in Kentucky, June 15 to 16, 2009$456,000 · 1.25 in hail · 41 events
- Tornado and Flash Flood in Nebraska, June 15, 2009$390,000 · EF0 · 37 events
- Flash Flood and Flooding in Kansas, June 15 to 16, 2009$5,000 · 2.75 in hail · 71 events
- Flash Flood and Hail in Tennessee, June 15, 2009$152,000 · 1.75 in hail · 12 events
- Hail in South Dakota, June 15, 2009$200,000 · 1.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 170999, 171004.